Percocet overdose is poisoning from an overdose of Percocet.
Alternative NamesTylox; Roxicet
- Breathing difficulty (shallow, slow, or labored breaths)
- No breathing
- Pinpoint pupils
- Bluish skin color
- Abdominal discomfort or cramping
- Weak pulse
- Low blood pressure
DO NOT INDUCE VOMITING.
Before Calling Emergency
Determine the following information:
- The patient's age, weight, and condition
- Name of product (as well as the ingredients and strength if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to Expect at the Emergency Room
Some or all of the following may be performed or given:
- Gastric lavage
- Activated charcoal
- Counteracting medication or narcotic antagonist (multiple doses may be needed)
- Intravenous fluids
- Monitoring breathing
- Treating other symptoms
If an antidote can be given, recovery from an acute overdose often occurs within 1 - 2 days.
Reviewed By: William D. Whetstone, M.D., Division of Emergency Medicine, University of California San Francisco, San Francisco, CA. Review provided by VeriMed Healthcare Network.
Copyright 2013 A.D.A.M., Inc.